MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550250-33
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a none tortuous, mildly calcified mid-right coronary artery that was 80% stenosed.The 2.50x33mm xience sierra balloon would not inflate.Eventually, the balloon partially inflated.The stent was post-dilated with an unspecified balloon and it remains in the lesion.It was then noted there was a leak from a pinhole in the shaft.There was no adverse patient sequela reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported shaft torn material, leak and inflation problems were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported shaft tear.The reported leak and inflation issues appear to be related to circumstances of the procedure as it is likely the inner member damage caused the leak and subsequent inflation issues (failure to inflate and irregular inflation).There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9833119
Report Number2024168-2020-02442
Device Sequence Number2871869
Product Code NIQ
UDI-Device Identifier08717648227134
UDI-Public08717648227134
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2020
Device Model Number1550250-33
Device Catalogue Number1550250-33
Device Lot Number9071841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Initial Date Received by Manufacturer 02/27/2020
Supplement Date Received by Manufacturer04/22/2020
Initial Report FDA Received Date03/14/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR